Hail, Randall
- When
- June 9, 5:22 PM CST
- Where
- Randall County, 4 mi E of Buffalo Lake
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.867, -102.050
Severe thunderstorms producing large hail during the early evening hours moved across the central and northeastern Texas panhandle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms producing large hail during the early evening hours moved across the central and northeastern Texas panhandle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 9, 1:53 PM CST, 3 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 253 PM CDT MON JUN 9 2003 ILL DEFINED DRYLINE LOCATED ACROSS THE WRN THIRD OF THE PANHANDLES THIS AFTN. TSTMS DEVELOPING W OF TCC AND MOVING EAST. LOW CLDS THIS AM WERE SLOW TO ERODE AND THEREFORE TEMPS STRUGGLING TO REACH CONVERCTIVE TEMPS IN THE LOW 90S. THE FOCUS FOR POSSIBLE ISOLD SVR WX THIS EVENING REMAINS THE DRYLINE...BUT ITS LOOKING MORE LIKELY THAT THE CAP MAY HOLD. TSTMS ACROSS ERN NM WILL LIKELY AFFECT A FEW LOCATIONS ACROSS THE SW PANHANDLE THIS EVENING...BUT BELIEVE STORMS MAY DISSIPATE AFTER SUNSET. WEAK CDFNT TO MOVE INTO THE OK PANHANDLE WED...WITH DRYLINE LIKELY BECOMING MORE DEFINED AND EXPECTED TO MOVE INTO THE CNTL PANHANLDES. BEST CHANCE FOR STORMS LATE TUE WILL ONCE AGAIN BE ACROSS THE ERN ZONES. STORMS WHICH DO DEVELOP WILL LIKELY BECOME SEVERE. RETREATING DRYLINE TUE NIGHT AND UPR IMPULSE MOVING ACROSS COULD RESULT IN SLGHTLY BETTER CHCS FOR PCPN TUE NIGHT. CDFNT RETREATS N ON WED...WITH SIMILAR PATTERN OF DRYLINE BISECTING THE PANHANDLES. AGAIN ERN ZONES WITH BEST SHOT OF TSTMS. NEXT CDFNT TO AFFECT THE PANHANDLES THU THRU SUN...AND IT APPEARS IT MAY BECOME QUASI-STATIONARY ACROSS THE AREA. THIS COINCIDES WITH A PATTERN CHANGE AS A MID LVL RIDGE SETS UP ACROSS THE 4 CORNERS AREA WITH AN UPR LOW ACROSS KS AN MO. BOTTOM LINE...N/NW FLOW ALOFT...AMPLE LOW LEVEL MOISTURE...AND STATIONARY FRONT EQUAL UNSETTELED WX PATTERN. WILL INSERT SLGHT POPS FOR THE REMAINDER OF THE EXTENDED AS PINPOINTING BEST CHANCES FOR RAIN UNCERTAIN AT THIS TIME. FCSTID = 09 AMARILLO 62 91 61 91 / 20 20 10 10 BEAVER 63 87 60 88 / 20 20 30 20 BOISE CITY 59 87 56 87 / 10 20 20 10 BORGER 62 90 60 91 / 20 20 20 10 BOYS RANCH 59 90 61 91 / 20 20 10 10 CANYON 61 91 62 91 / 20 20 10 10 CLARENDON 67 91 62 92 / 20 20 20 10 DALHART 59 89 58 90 / 10 20 20 10 GUYMON 61 87 60 89 / 20 20 20 10 HEREFORD 60 91 62 92 / 20 20 10 10 LIPSCOMB 68 89 60 88 / 20 30 30 20 PAMPA 66 90 61 90 / 20 30 20 10 SHAMROCK 70 91 62 91 / 20 30 20 20 WELLINGTON 69 92 63 92 / 20 30 20 20 .AMA... TX...NONE. OK...NONE.
OKZ001>003-TXZ001>020-101100- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON JUN 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. HOWEVER...A TORNADO OR TWO IS POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN OKLAHOMA AND TEXAS PANHANDLES TUESDAY AFTERNOON AND TUESDAY NIGHT. ONCE AGAIN...THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS ALONG WITH A FEW TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT AND AGAIN ON TUESDAY AFTERNOON AND TUESDAY NIGHT. GOEHRING
The Amarillo radar (KAMA), 51 km away, was scanning. The volume nearest the first event began at 23:20 UTC.
8 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366428, 5366429, 5366430, 5366431, 5366432, 5366433, 5366434, 5366435.